Arkansas, 2012

Wildfire in Arkansas, August 5 to 8, 2012

August 5 to 8, 2012 · NWS LZK · 1 event in 1 county or zone

A wildfire began at Camp Robinson in Pulaski County on the 5th, having been caused by practice on the firing range. The fire was contained on the 5th, but rekindled on the 7th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A wildfire began at Camp Robinson in Pulaski County on the 5th, having been caused by practice on the firing range. The fire was contained on the 5th, but rekindled on the 7th. A back burn was set to contain the fire. On the 8th, thunderstorms moved through, dousing the fire. Altogether, 700 acres burned.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 11:50 AM CST, 10 minutes earlier.

Area forecast discussion, Aug 5, 11:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT SUN AUG 5 2012

.AVIATION...05/18Z TAF CYCLE

WEAK FNTL BNDRY WAS LOCATED ACRS NRN AR AT MIDDAY...WITH A
DECAYING OUTFLOW BNDRY OVR CNTRL AR. MAIN CONCERN FOR THIS AFTN
AND THIS EVENING WL BE CONVECTIVE TRENDS ALONG THE FNT AS IT MOVES
SLOLY SWD. SHORT TERM MODELS INDC SCTD SHRA/TSRA FORMING ARND MID
TO LATE AFTN ACRS CNTRL AR. CONFIDENCE STILL NOT HIGH ENOUGH TO GO
WITH TEMPO GROUPS AND OPTED WITH VCTS. OUTSIDE OF HEAVIER STORMS...
VFR CONDS WL PREVAIL. SOME LOW CLOUDS ACRS NRN AR THIS AFTN COULD
PRODUCE BRIEF PDS OF MVFR CIGS. /44/
&&

.PREV DISCUSSION... /ISSUED 508 AM CDT SUN AUG 5 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
A COLD FRONT WAS PUSHING INTO NORTHWEST ARKANSAS FROM THE PLAINS
EARLY THIS MORNING. THE FRONT WILL CONTINUE WORKING INTO CENTRAL
SECTIONS OF THE STATE THIS AFTERNOON...AND WILL BE ALONG THE
LOUISIANA BORDER BY DAWN MONDAY.

SHOWERS/THUNDERSTORMS IN THE NORTHWEST WILL BECOME MORE ISOLATED
AS THE MORNING PROGRESSES...WITH STORMS REFIRING THIS AFTERNOON
FROM NORTHEAST INTO CENTRAL ARKANSAS. STORMS WILL THEN BUILD INTO
THE SOUTHERN COUNTIES TONIGHT WITH THE FRONT.

SOME OF THE STORMS WILL LIKELY BE SEVERE...WITH DAMAGING WINDS
THE MAIN CONCERN. FORECAST SOUNDINGS ARE ALSO SHOWING QUITE A BIT
OF DRY AIR ALOFT...WITH RAPID COOLING OVERHEAD LEADING TO LARGE
HAIL IN SOME STORMS.

PRECIPITATION MAY LINGER SOUTH OF LITTLE ROCK MONDAY MORNING
BEFORE EXITING AS THE DAY PROGRESSES. THE FRONT WILL BE FOLLOWED
BY SLIGHTLY COOLER AND DRIER AIR.

TEMPERATURES MAY STAY A BIT ABOVE NORMAL MONDAY THROUGH
WEDNESDAY. THE GOOD NEWS IS THAT DAYTIME READINGS WILL HAVE
DIFFICULTY REACHING THE TRIPLE DIGITS...AND IT WILL BE MORE
COMFORTABLE AT NIGHT. HOT HIGH PRESSURE WILL BE WELL TO THE WEST
IN THE ROCKIES...AND WILL STAY THERE HEADING INTO THE EXTENDED
PERIOD.

LONG TERM...THURSDAY THROUGH SATURDAY
AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BE OVER THE FOUR CORNERS
REGION TO BEGIN THE PERIOD. UPPER NORTHERLY FLOW THURSDAY WILL
BECOME NORTHWEST FOR FRIDAY AND SATURDAY AS THE HIGH DRIFTS SLOWLY
WESTWARD.

MODELS ARE IN GOOD AGREEMENT...AN UPPER TROUGH WILL MOVE THROUGH
ARKANSAS AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE STATE FRIDAY
AND SATURDAY...NORTH TO SOUTH. INCLUDED A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SATURDAY. HIGHS WILL MAINLY BE IN THE 90S WITH
LOWS IN THE 60S AND 70S.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 5, 4:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN AUG 5 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE A BIT COOLER TODAY IN MOST AREAS. A COLD FRONT
WILL MOVE THROUGH THE STATE AND BRING ABUNDANT CLOUD COVER AND A
CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS WILL RANGE FROM THE MID
TO UPPER 90S IN MOST LOCATIONS. MEANWHILE...HEAT INDEX READINGS WILL
MAINLY BE IN THE 95 TO 105 DEGREE RANGE.

THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH
IT. SOME OF THE STRONGER STORMS COULD BECOME SEVERE ACROSS THE
CENTRAL PART OF THE STATE. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS IN THIS AREA WITH THE MAIN THREAT BEING DAMAGING
WINDS.

THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE
ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST
COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE
FROM THE SOUTHWEST AND WEST AHEAD OF THE FRONT AND NORTH BEHIND THE
FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL EVENTUALLY MOVE SOUTH OF THE STATE BY LATE
MONDAY... WITH HIGH PRESSURE REGAINING CONTROL OVER ARKANSAS. SMALL
RAIN CHANCES WILL RETURN TO THE FORECAST LATER IN THE WEEK AS
ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE PLAINS STATES.

THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK
WEEK. RAINFALL THAT DOES OCCUR EARLY IN THE PERIOD WILL HAVE LITTLE
AFFECT ON THE CURRENT DROUGHT SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pulaski

When
August 5, 12:00 PM CST to August 8, 8:00 PM CST
Where
Pulaski forecast zone
Reported by
State Official
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390938.